I received Restylane in my tear troughs in Jan. of 2010. The next day I noticed a small, catepillar-like lump underneath the eyelid. Nearly 15 months later, it's still there. I thought I would wait it out, since Restylane only lasts 6-9 months. Now, I'm wondering if the superficial placement of this bleb of filler caused a scar to form around the material, or if the bleb is still Restylane. I'm afraid to have hyaluronidase injected if it's really a scar. What are my options?
Can Restylane Become Encapsulated and Cause a Scar?
Doctor Answers (9)
Lump after restylane for eyelid
if the bump happened immediately after restylane was injected in the eyelid, then you shouldn't have an issue with a scar. Scars take much longer to occur. Ask your doctor if they think the hyaluronidase is worth a "shot" ! Pardon the pun. The hyaluronidase would not make the scar worse.
Web reference: http://www.thenyac.com/restylane/index.html
It looks like you have what is called the tindal effect
Any injection can cause a scar. This looks like you need hyaluronidase. It looks like you have what is called the tindal effect, as far as I can see. It is not encapsulated, but rather it’s the product that refracts the light causing an appearance of a bluish color. The first step is to inject hyaluronidase. It’s very safe and there’s no downside when it’s done by someone who is experienced. I wouldn’t think that this is encapsulated, which would be extremely unusual.
Web reference: http://www.chelseaeye.com/inject1_cos.htm
Most physicians agree that hyaluronic acid lasts a long time in the periorbital areas and that small amounts placed deep to the skin are best. Your photo appears to show Restylane which may have been placed too superficially. I concur that Hyaluronidase should fix your problem. Good luck!
You might also like...
Restylane does not Encapsulate or Scar like Silicone Implants
Minor lumps or irregularities after Restylane injection can occur. However, these are typically not encapsulated material. I agree with other cosmetic specialists that hyaluronidase is the best option to help improve any irregularities which are due to the material itself. Only after a comprehensive evaluation can one help determine appropriate options for you. Best of luck.
Hyaluronidase will make you happy
I agree with those that recommend hyaluronidase. It will probably work and should not harm anything. You can then decide whether to try again,
Definitely get enzyme!
Web reference: Http://www.lidlift.com
Restylane and scarring
No, that's unlikely IMHO. The lower eyelid skin is very thin and it was the Restyalne itself that most likely made the lump in the first place. It's lasting a long time but it's most likely going to flaten out eventually. You could see a Dermatologist that's willing to place some hyaluronidase in the area and see if that breaks it up.
Web reference: http://www.drfpalmer.com
Restylane in the tear troughs
Restylane in the tear trough or peri-orbital region has a much longer duration than when placed in the lower 1/3 of the face. It can last from 1-2.5 years in this location. In essence it is absolutely possible and most likely that the lump you are seeing is Restylane there. It needs to be injected with Hyaluronidase which is an enzyme that will harmlessly dissolve the Restylane away in a matter of hours. Once you are back to baseline, you can refill this area to smooth correction again. Hope this was helpful.
Restylane lasts longer in tear troughs
It is still possible that the lump you are referring to is still Restylane. The only reports of possible encapsulation of Restylane in the skin is from a paper describing a treatment with radiofrequency like Thermage over the injected areas of dermal fillers. No other reports were found.
Hyaluronidase does not harm scar tissue anyways. It only dissolves hyaluronic acid, natural or filler. The natural hyaluronic acid does come back to normal after 2-3 weeks.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.